[OPTICAL REVIEW Vol. 2, No. 4 (1995) 233-235]
Stability of Multidimensional Solitary Waves for Cubic-Quintic Nonlinearity
Kazuya HAYATA, Hiroyuki HIGAKI and Masanori KOSHIBA
Department of Electronic and Information Engineering, Hokkaido University, Sapporo, 060 Japan
(Received January 19, 1995; Accepted June 8, 1995)
We show analytically that in the presence of cubic and quintic nonlinearities above a certain critical power, multidimensional optical solitary waves could propagate stably in bulk media. To investigate the stability an analytical expression for the solitary-wave fields with an arbitrary transverse dimension is derived through the combined use of Galerkin's method and self-consistent-field approximation.
Key words : optical soliton, spatial soliton, two-dimensionally self-trapped beam, cubic-quintic nonlinearity, stability analysis